Oklahoma, 2008

Flash Flood and Hail in Oklahoma, May 26 to 27, 2008

May 26 to 27, 2008 · NWS OUN · 27 events in 12 counties and zones

During the morning hours of the 26th, a cold front moved into southwest Kansas, with a dry line extending south of the front into the eastern Texas panhandle. An outflow boundary was located from central Kansas, south into north-central and northeastern Oklahoma.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

During the morning hours of the 26th, a cold front moved into southwest Kansas, with a dry line extending south of the front into the eastern Texas panhandle. An outflow boundary was located from central Kansas, south into north-central and northeastern Oklahoma. Thunderstorms developed over the Texas panhandle during the afternoon east of the dry line and moved east into western Oklahoma. Other thunderstorms developed along and north of the outflow boundary in north-central Oklahoma. Thunderstorms became more widespread by evening, as the cold front continued moving southeast. Large hail from golf ball to even softball size, damaging winds to 70 mph, and flooding rains were reported with the severe thunderstorms. Some wind damage was also reported, but there were no injuries. The thunderstorms persisted well into the overnight hours. The thunderstorms finally moved east during the mid-morning hours of the 17th, but left behind several boundaries that helped with severe thunderstorms later in the afternoon. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 1:51 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, May 26, 1:51 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT MON MAY 26 2008

.DISCUSSION...
ANOTHER ROUND OF STRONG TO SEVERE STORMS EXPECTED TO IMPACT THE AREA
LATER TODAY AND TONIGHT... ESPECIALLY THE NORTHERN HALF OF OKLAHOMA.
STORMS EXPECTED TO DEVELOP ALONG BOTH SURFACE FRONT ACROSS KANSAS
AND DRYLINE ACROSS OK/TX PANHANDLES DURING THE AFTN HOURS. SOME OF
THESE STORMS COULD AFFECT PORTIONS OF NORTHERN AND WESTERN OK LATE
THIS AFTN. LARGER COMPLEX OF STORMS THEN EXPECTED TO DEVELOP AND
MOVE EAST AND SOUTHEAST OVERNIGHT AFFECTING MUCH OF NORTHERN INTO
PORTIONS OF CENTRAL OKLAHOMA. AS THIS HAS BEEN THE AREA THAT HAS
RECEIVED SOME OF THE HEAVIER RAIN OVER THE PAST COUPLE OF DAYS COULD
SEE SOME ISOLATED FLOODING ISSUES TONIGHT AS WELL. WILL HOLD OFF ON
FLASH FLOOD WATCH HOWEVER AT THIS POINT.

COLD FRONT WILL MAKE A RUN THROUGH THE AREA TUESDAY INTO
WEDNESDAY... BUT NOT BEFORE ANOTHER ROUND OF STRONG TO SEVERE STORMS
AFFECT PARTS OF CENTRAL AND SOUTHERN CWA TUE AFTN/EVENING. SLOW
MOVEMENT OF THIS ACTIVITY COULD LEAD TO SOME HEAVY RAINFALL IN THESE
AREAS. THIS FRONT WILL BRING SOME COOLER/DRIER AIR INTO THE AREA FOR
A SHORT TIME WEDNESDAY BEFORE WARMER WX RETURN BY LATE IN THE WEEK.
ANOTHER WEAKER FRONT MOVES INTO THE SOUTHERN PLAINS NEXT WEEKEND...
BUT APPEARS TO BE A DRY ONE AT THIS TIME... BEFORE GFS BUILDS LARGE
UPPER LEVEL RIDGE OVER THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  88  60  78 /  40  30  60  10
HOBART OK         71  87  60  78 /  40  30  40  10
WICHITA FALLS TX  74  92  67  84 /  20  30  60  20
GAGE OK           62  78  52  77 /  60  30  30  10
PONCA CITY OK     72  78  56  73 /  70  40  40  10
DURANT OK         73  95  70  83 /  20  20  60  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30
Hazardous weather outlook, May 26, 11:00 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAY 26 2008

OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
NORTHERN AND WESTERN OKLAHOMA... AND A SLIGHT RISK FROM MUCH OF
WESTERN NORTH TEXAS INTO CENTRAL OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS NORTHWEST OF A LINE FROM PONCA CITY... TO
WATONGA... TO CLINTON... TO HOLLIS. THE SLIGHT RISK IS NORTHWEST OF
A LINE FROM HOLDENVILLE... TO PAULS VALLEY... TO WICHITA FALLS... TO
SEYMOUR.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IN THE MODERATE RISK
AREA WILL BE FROM 4 PM THROUGH MIDNIGHT. THE MOST LIKELY TIME FOR
SEVERE WEATHER IN THE SLIGHT RISK AREA WILL BE FROM 7 PM THROUGH 5
AM.

IMPACTS...
IN THE MODERATE RISK AREA... VERY LARGE HAIL WILL BE THE MAIN
CONCERN BUT DAMAGING WINDS AND ISOLATED TORNADOES ALSO WILL BE
POSSIBLE. IN THE SLIGHT RISK AREA... DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN CONCERNS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD LISTEN FOR FURTHER UPDATES. PLAN FOR SEVERE
WEATHER OPERATIONS AS EARLY AS MID AFTERNOON IN NORTHERN AND
WEST CENTRAL OKLAHOMA... AND MAINLY OVERNIGHT FROM WESTERN NORTH
TEXAS INTO CENTRAL OKLAHOMA. SEVERE WEATHER OPERATIONS MAY NEED TO
BE MAINTAINED WELL INTO THE NIGHT... ESPECIALLY OVER NORTH CENTRAL
AND CENTRAL OKLAHOMA.

DISCUSSION...
THIS AFTERNOON A STATIONARY FRONT WILL LIE FROM FAR SOUTHEASTERN
COLORADO... AND THE OKLAHOMA PANHANDLE... ACROSS SOUTHWESTERN AND
CENTRAL KANSAS. A DRY LINE WILL INTERSECT THE FRONT IN SOUTHWESTERN
KANSAS AND EXTEND SOUTH INTO THE CENTRAL TEXAS PANHANDLE... NEAR THE
CAPROCK.  SURFACE DATA LATE THIS MORNING SHOWED THAT THE DRY LINE
WAS BECOMING MORE SHARPLY DEFINED OVER THE WESTERN AND CENTRAL TEXAS
PANHANDLE... WITH DEWPOINTS FALLING AND WINDS VEERING OVER NEW
MEXICO AND FAR WESTERN TEXAS.

THERMAL AND WIND PROFILES WILL SUPPORT INITIAL THUNDERSTORM
DEVELOPMENT ALONG THE DRYLINE AS EARLY AS MID AFTERNOON... AS WELL
AS ALONG THE STATIONARY FRONT IN KANSAS. DRYLINE STORMS WILL LIKELY
INTENSIFY AND MOVE INTO WESTERN OKLAHOMA DURING THE LATE AFTERNOON
OR EARLY EVENING. OTHER THUNDERSTORMS MAY DEVELOP BY MID AFTERNOON
FARTHER EAST... IN OR NEAR NORTH CENTRAL OKLAHOMA... WHERE MIDDAY
ANALYSIS SHOWED STRONG INSTABILITY AND A WEAKENING CAP NEAR A
REMNANT OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS. SOME OF THESE
STORMS ARE LIKELY TO BE SUPERCELLS... CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND A FEW TORNADOES IN THE MODERATE RISK AREA THROUGH
MID EVENING.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE
EVENING... AND EVENTUALLY MERGE INTO A LARGER THUNDERSTORM COMPLEX
OVER NORTHWESTERN OKLAHOMA AND SURROUNDING AREAS. THIS COMPLEX IS
LIKELY TO MOVE EAST AND SOUTHEAST OVERNIGHT... WITH A DECREASING
TORNADO RISK BUT A CONTINUING RISK OF LARGE HAIL AND DAMAGING WINDS.
THERE MAY BE AN ENHANCED POTENTIAL FOR MORE WIDESPREAD DAMAGING
WINDS OVERNIGHT... ESPECIALLY AS THE COMPLEX MOVES ACROSS NORTH
CENTRAL AND CENTRAL OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN TUESDAY
AFTERNOON AND TUESDAY NIGHT OVER MOST OF WESTERN NORTH TEXAS AND
SOUTHERN... CENTRAL... AND EASTERN OKLAHOMA. THE FRONT IN KANSAS
TODAY WILL MOVE SLOWLY SOUTH THROUGH OKLAHOMA ON TUESDAY.
THUNDERSTORMS TONIGHT WILL LIKELY WEAKEN LATE TONIGHT OR EARLY
TUESDAY. WITH WARM AND VERY HUMID AIR IN PLACE...THE FRONT WILL
PROVIDE A FOCUS FOR THUNDERSTORM REDEVELOPMENT AS IT MOVES INTO
NORTH CENTRAL... CENTRAL... AND SOUTHWESTERN OKLAHOMA TUESDAY
AFTERNOON. SUPERCELLS APPEAR LESS LIKELY ON TUESDAY... BUT MULTICELL
THUNDERSTORMS WILL LIKELY FORM INTO LINES OR CLUSTERS AND MOVE
SOUTHEAST... WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS.

OTHER HAZARDOUS WEATHER...
NONE.

UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK MAY BE ISSUED
THIS AFTERNOON AND EVENING AS THE SITUATION CONTINUES TO UNFOLD.
OTHERWISE... THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE
ISSUED AT 7 AM TUESDAY.

24

In the hours before

Local storm report, May 26, 9:37 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1037 AM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             5 E RED ROCK            36.46N 97.09W
05/26/2008  E0.75 INCH       NOBLE              OK   EMERGENCY MNGR

1222 AM     HAIL             4 S ENID                36.34N 97.88W
05/26/2008  E0.88 INCH       GARFIELD           OK   OTHER FEDERAL

            REPORTED BY BASE WEATHER AT VANCE AFB

&&

JPIKE
Local storm report, May 26, 10:18 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     LAHOMA                  36.39N 98.09W
05/25/2008  E60 MPH          GARFIELD           OK   EMERGENCY MNGR

&&

JPIKE
Special weather statement, May 26, 2:19 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT MON MAY 26 2008

OKZ009-010-262045-
WOODWARD OK-ELLIS OK-
319 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF ARNETT AT 319 PM
CDT...MOVING NORTHEAST AT 27 MPH.

SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

PEOPLE IN ELLIS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, May 26, 3:05 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT MON MAY 26 2008

OKZ007-012-262130-
GARFIELD OK-GRANT OK-
405 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF HILLSDALE AT 405
PM CDT...MOVING NORTH AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, May 26, 3:22 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT MON MAY 26 2008

OKZ014-021-262145-
ROGER MILLS OK-BECKHAM OK-
422 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF TEXOLA AT 422 PM
CDT...MOVING EAST AT 20 MPH.

PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30

The radar

The Vance AFB radar (KVNX), 133 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

18 hail, 6 thunderstorm wind, 2 high wind, 1 flash flood. Local standard time, as filed.

Hail, Woodward

When
May 26, 3:24 PM CST
Where
Woodward County, 2 mi SW of Tangier
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.400, -99.555

Hail, Woodward

When
May 26, 3:30 PM CST
Where
Woodward County, 11 mi SW of Sharon
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.167, -99.480

Hail, Grant

When
May 26, 4:17 PM CST
Where
Grant County, 4 mi WNW of Medford
Measured
1 in hail
Reported by
Public
Coordinates
36.832, -97.797

High Wind, Woodward

When
May 26, 5:35 PM CST
Where
Woodward forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

The mesonet site located six miles southeast of Mutual measured a heat-burst wind gust of 59 mph.

High Wind, Dewey

When
May 26, 5:37 PM CST
Where
Dewey forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

High winds caused by a heat-burst downed some power lines near Seiling. Monetary damages were estimated.

Thunderstorm Wind, Dewey

When
May 26, 5:38 PM CST
Where
Dewey County, Vici
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.150, -99.300

Thunderstorm Wind, Kay

When
May 26, 5:40 PM CST
Where
Kay County, Braman
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.920, -97.330

Hail, Harmon

When
May 26, 6:22 PM CST
Where
Harmon County, 2 mi W of Vinson
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.900, -99.895

Hail, Kay

When
May 26, 6:30 PM CST
Where
Kay County, Newkirk
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
36.880, -97.060

Dime to nickel-size hail was reported.

Hail, Kay

When
May 26, 6:37 PM CST
Where
Kay County, Ponca City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.700, -97.080

Flash Flood, Kay

When
May 26, 6:40 PM CST to 8:45 PM CST
Where
Kay County, Braman to Chilocco
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.920, -97.330

Water was over the roadway near Braman. Other county roads were closed due to high water. No damages were reported.

Hail, Greer

When
May 26, 8:12 PM CST
Where
Greer County, 11 mi WSW of Willow
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.989, -99.690

Thunderstorm Wind, Garfield

When
May 26, 8:19 PM CST
Where
Garfield County, (End)vance Afb Enid
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
36.340, -97.920

Two power line poles and lines were downed by high winds. Monetary damages were estimated.

Hail, Garfield

When
May 26, 8:19 PM CST
Where
Garfield County, Enid
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.400, -97.880

Nickel to quarter size hail was reported from the west side of Enid to downtown.

Hail, Harmon

When
May 26, 8:45 PM CST
Where
Harmon County, 6 mi E of Vinson
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.900, -99.754

Hail, Greer

When
May 26, 9:27 PM CST
Where
Greer County, Mangum
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.880, -99.500

Hail, Greer

When
May 26, 9:29 PM CST
Where
Greer County, 1 mi N of Mangum
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.895, -99.500

Hail, Greer

When
May 26, 9:49 PM CST to 9:52 PM CST
Where
Greer County, 2 mi N of Granite
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
34.989, -99.380

Quarter to half dollar-size hail was reported by a Lawton television station.

Hail, Roger Mills

When
May 26, 10:35 PM CST
Where
Roger Mills County, 1.82 mi ENE of Berlin
Measured
4.25 in hail
Reported by
Broadcast Media
Coordinates
35.460, -99.600

Baseball to softball-size hail was reported by an Oklahoma City television station.

Hail, Washita

When
May 26, 10:47 PM CST
Where
Washita County, 1 mi N of Colony
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.364, -98.680

Hail, Washita

When
May 26, 10:49 PM CST
Where
Washita County, 4 mi N of Colony
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.408, -98.680

Hail, Washita

When
May 26, 10:53 PM CST
Where
Washita County, 3 mi E of Colony
Measured
2.5 in hail
Reported by
Amateur Radio
Coordinates
35.350, -98.627

Thunderstorm Wind, Oklahoma

When
May 27, 12:52 AM CST
Where
Oklahoma County, Oklahoma City
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.470, -97.510

The wind gust was measured near Britton Road and Hefner Parkway.

Thunderstorm Wind, Oklahoma

When
May 27, 1:05 AM CST
Where
Oklahoma County, Edmond
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.650, -97.480

The wind gust was estimated at Waterloo and MacArthur Boulevard.

Thunderstorm Wind, Oklahoma

When
May 27, 1:14 AM CST
Where
Oklahoma County, Oklahoma City
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.470, -97.510

Five to eight trees were blown down into the roadway on NW 234th and Meridian Avenue, and continued up to Waterloo Road.

Hail, Grady

When
May 27, 2:32 AM CST
Where
Grady County, Chickasha Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.080, -97.970

Hail, Carter

When
May 27, 5:45 AM CST
Where
Carter County, Wilson
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
34.160, -97.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106329, 106331, 106332, 106372, 106370, 106333, 106335, 106336, 106338, 106339, 106366, 106341, 106343, 106344, 106345, 106346, 106347, 106349, 106350, 106351, 106352, 106361, 106354, 106356, 106357, 106358, 106362.